Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2019, 4:07 PM CDT for 5 counties in Tennessee. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 22, 2019, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:12 PM CDT | TSTM WND DMG | 5 S Coopertown, TN | PHOTO SHOWED TREE DOWN ACROSS ROAD AT 1646 RIDGE CIRCLE IN JOELTON |
| Jun 22, 4:12 PM CDT | TSTM WND GST 60 | 4 S Springfield, TN | SPOTTER ESTIMATES 60 MPH WIND GUST. |
| Jun 22, 4:43 PM CDT | TSTM WND DMG | 2 N Oak Hill, TN | LARGE TREE LIMBS DOWN IN OAK HILL AREA |
| Jun 22, 4:50 PM CDT | TSTM WND DMG | 1 Ese Hermitage, TN | TREE DOWN ON POWER LINE ON CHANDLER ROAD IN HERMITAGE |
| Jun 22, 4:52 PM CDT | TSTM WND DMG | 1 Sse Mount Juliet, TN | LARGE TREE LIMBS DOWN IN MOUNT JULIET ON OLD LEBANON DIRT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
450 WUUS54 KOHX 222107 SVROHX TNC021-037-147-165-189-222200- /O.NEW.KOHX.SV.W.0073.190622T2107Z-190622T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 407 PM CDT Sat Jun 22 2019 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Northwestern Wilson County in Middle Tennessee... Northeastern Cheatham County in Middle Tennessee... Southwestern Robertson County in Middle Tennessee... * Until 500 PM CDT. * At 406 PM CDT, severe thunderstorms were located along a line extending from near Coopertown to near Ashland City, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Springfield, Ashland City, Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville, Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, Belle Meade, Lakewood, Ridgetop, Hermitage, Antioch, Old Hickory, Joelton and Rural Hill. This includes the following highways... Interstate 40 between mile markers 200 and 227. Interstate 65 between mile markers 77 and 102. Interstate 24 between mile markers 24 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3626 8642 3598 8664 3625 8717 3652 8696 TIME...MOT...LOC 2106Z 301DEG 36KT 3645 8692 3624 8708 HAIL...<.75IN WIND...60MPH $$ Shamburger
3 follow-up statements
922
WWUS54 KOHX 222120
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
420 PM CDT Sat Jun 22 2019
TNC021-037-147-165-189-222200-
/O.CON.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Cheatham TN-Robertson TN-
420 PM CDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DAVIDSON...SOUTHWESTERN SUMNER...NORTHWESTERN WILSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES...
At 419 PM CDT, severe thunderstorms were located along a line
extending from Ridgetop to 8 miles southeast of Ashland City, moving
east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 420 PM CDT, winds up to 65 mph were
estimated in Springfield with these storms.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Hendersonville, Mount
Juliet, Goodlettsville, Millersville, Greenbrier, Forest Hills, Oak
Hill, Coopertown, Belle Meade, Lakewood, Ridgetop, Hermitage,
Antioch, Old Hickory, Joelton and Rural Hill.
This includes the following highways...
Interstate 40 between mile markers 200 and 227.
Interstate 65 between mile markers 77 and 102.
Interstate 24 between mile markers 24 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 8642 3598 8664 3625 8717 3652 8696
TIME...MOT...LOC 2119Z 292DEG 35KT 3642 8677 3621 8694
HAIL...<.75IN
WIND...70MPH
$$
Shamburger912
WWUS54 KOHX 222127
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
427 PM CDT Sat Jun 22 2019
TNC021-222136-
/O.CAN.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Cheatham TN-
427 PM CDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEATHAM COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
3646 8685
TIME...MOT...LOC 2126Z 301DEG 36KT 3639 8671 3618 8688
$$
TNC037-147-165-189-222200-
/O.CON.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Robertson TN-
427 PM CDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DAVIDSON...SOUTHWESTERN SUMNER...NORTHWESTERN WILSON AND SOUTH
CENTRAL ROBERTSON COUNTIES...
At 426 PM CDT, severe thunderstorms were located along a line
extending from Millersville to west Nashville, moving southeast at
40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. These storms have a history of producing
wind damage in the Clarksville area.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Millersville, Greenbrier, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Ridgetop, Hermitage, Antioch, Old Hickory, Joelton, Rural
Hill, Berry Hill, Bells Bend and Whites Creek.
This includes the following highways...
Interstate 40 between mile markers 200 and 227.
Interstate 65 between mile markers 77 and 102.
Interstate 24 between mile markers 33 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
3646 8685
TIME...MOT...LOC 2126Z 301DEG 36KT 3639 8671 3618 8688
HAIL...<.75IN
WIND...70MPH
$$
Shamburger056
WWUS54 KOHX 222153 RRA
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
453 PM CDT Sat Jun 22 2019
TNC037-147-165-189-222203-
/O.EXP.KOHX.SV.W.0073.000000T0000Z-190622T2200Z/
Davidson TN-Sumner TN-Wilson TN-Robertson TN-
453 PM CDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON...SOUTHWESTERN
SUMNER...NORTHWESTERN WILSON AND SOUTH CENTRAL ROBERTSON COUNTIES
WILL EXPIRE AT 500 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3626 8642 3598 8664 3615 8698 3624 8697
3646 8685
TIME...MOT...LOC 2153Z 312DEG 31KT 3626 8643 3602 8674
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 235 PM CDT Sat Jun 22 2019 .DISCUSSION... One line of showers and thunderstorms down, (hopefully only) one more to go today. After this morning's line move out of Middle TN, many west of I-65 have had a chance to recover. Skies cleared out and temperatures close to the TN River have climbed back into the low 80s. Coupled with dew points in the low 70s, an instability gradient has developed across our western counties of Middle TN. Looking upstream, today's second line of showers and thunderstorms are already plowing through Western KY and approaching NW portions of the mid-state. While nothing has been warned on as of this writing, storms have yet to get into some of the higher instabilities. That said, shear values are still meager in this same region. This should reduce the potential for any widespread severe storms, however building MLCAPE values will do nothing but fuel these storms as they enter our western counties. For these reasons, we'll continue to highlight the potential for strong storms (mainly west of I-65) through early this evening with a small chance of an isolated severe wind gust. Once we get through this evening, we should get at least an overnight lull, if not most of tomorrow. The problem with that, some models are hinting at another wave Sunday evening and if we see a full day of heating without rain, we could be dealing with more severe weather tomorrow evening. At this point, due to serious model uncertainty, we'll just carry a chance PoP Sunday afternoon and really focus PoPs into Monday morning. Yes, Monday, too. While it looks like Monday will be wet, there is a silver lining -- it could be a pattern changer. Both the GFS and Euro are showing an upper level system swinging through here Monday and while I can't say the rest of the week will be dry, at least we should be able to get back into the normal diurnal pattern of afternoon/evening showers and thunderstorms versus having to deal with the northwesterly approach of system after system. If this does occur as currently being shown and we can get this pattern change, it will come with the return of normal summertime temperatures. Will maintain 90s returning to Middle TN by mid- week and they should stick around for awhile. && .AVIATION... 18Z TAF DISCUSSION. Mainly VFR conditions expected, but with the approach of yet another line of TS, reduced categories are likely for each of our mid-state terminals through early this evening. Some could see brief IFR, but MVFR is more likely. The TS will also come with wind gusts, but 25-30 kts should be the top end. Winds calm overnight and become southerly once again. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 91 74 87 70 / 60 40 50 60 30 Clarksville 73 90 72 85 68 / 20 40 60 60 20 Crossville 67 83 68 82 66 / 80 40 40 60 40 Columbia 72 90 72 86 69 / 80 40 50 60 30 Lawrenceburg 73 90 72 86 69 / 80 30 50 70 40 Waverly 73 90 72 84 69 / 40 40 60 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1222 PM CDT Sat Jun 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1222 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Rain and thunderstorms, some strong to severe, are possible late this afternoon through the evening hours. Damaging winds will be the primary concern, along with hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values will again approach 100 degrees in the afternoon on Sunday, and may get to the low 100s in and around the Nashville metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 27
In the hours before
Local storm report, Jun 22, 10:23 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 10 W DOVER 36.48N 88.02W
06/21/2019 STEWART TN EMERGENCY MNGR
TREES AND POWERLINES DOWN ON OLD PARIS LANDING ROAD AND
TOBACCO PORT ROAD.
&&
EVENT NUMBER OHX1900385
HURLEYSpecial weather statement, Jun 22, 3:22 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019
TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.
This includes Interstate 24 between mile markers 1 and 31.
LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741
ShamburgerSpecial weather statement, Jun 22, 3:55 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT Sat Jun 22 2019
TNZ056-093-222130-
Wayne TN-Perry TN-
355 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Decaturville, or 12 miles southwest of Linden,
moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3560 8803 3561 8766 3555 8769 3550 8770
3550 8772 3548 8771 3529 8778 3538 8802
3539 8802 3539 8799 3540 8797 3541 8798
3543 8803 3545 8804
TIME...MOT...LOC 2055Z 282DEG 27KT 3550 8801
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:16 PM CDT | Tornado Warning | OHX | Robertson | 31 min |
| Jun 21, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more | 49 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more | 46 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more | 46 min |
| Jun 21, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more | 44 min |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more | 40 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 38 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 38 min |
| Jun 21, 8:09 PM CDT | Tornado Warning | OHX | Clay, Jackson, Macon | 14 min |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 42 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more | 52 min |
| Jun 21, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 51 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 49 min |
| Jun 21, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 33 min |
| Jun 21, 9:15 PM CDT | Tornado Warning | OHX | Warren | 17 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 22, 7:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| Jun 22, 8:27 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 33 min |
| Jun 22, 8:44 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more | 46 min |
| Jun 22, 9:01 AM CDT | Special Weather Statement | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 29 min |
| Jun 22, 3:22 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 38 min |
| Jun 22, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 22, 3:55 PM CDT | Special Weather Statement | OHX | Wayne | 35 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 36 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 43 min |
| Jun 22, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Jun 22, 5:19 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 22, 5:24 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 51 min |
| Jun 22, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Jun 22, 5:58 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, White | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.